Alert archive / Indiana / Small Craft Advisories in 2009
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 9, 2009, 4:41 AM EDT. It took effect at Aug 9, 2009, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2009, 4:41 AM EDT (08:41 UTC)
- In effect from
- Aug 9, 2009, 11:00 AM EDT
- Expired
- Aug 9, 2009, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
386 WHUS73 KIWX 090841 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT SUN AUG 9 2009 LMZ043-046-091645- /O.NEW.KIWX.SC.Y.0039.090809T1500Z-090810T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EDT SUN AUG 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 10 AND 20 KNOTS...GUSTING TO 25 KNOTS CAUSING CONDITIONS THAT WILL BECOME HAZARDOUS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
395 WHUS73 KIWX 091459 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 AM EDT SUN AUG 9 2009 LMZ043-046-092300- /O.CON.KIWX.SC.Y.0039.090809T1500Z-090810T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 AM EDT SUN AUG 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
875 WHUS73 KIWX 091950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT SUN AUG 9 2009 LMZ043-046-100000- /O.CON.KIWX.SC.Y.0039.000000T0000Z-090810T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT SUN AUG 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 2:01 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 2:01 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 201 AM EDT SUN AUG 9 2009 .AVIATION... THE WARM FRONT HAD MOVED NORTH WITH THE MAIN FOCUS FOR STORM ACTIVITY OVER LOWER MICH. WINDS WILL PICK UP SOME TODAY WITH DAYTIME HEATING AS HIGHER MOMENTUM AIR MIXES DOWN. IT IS POSSIBLE SOME STORMS WILL DEVELOP NEAR THE MICH BORDER LATE TONIGHT...BUT FOR NOW HAVE KEPT THE TAFS DRY AS THE LATEST MODEL GUIDANCE INDICATES THE ARRIVAL OF STORMS AROUND OR AFTER 06Z. && .PREV DISCUSSION... /ISSUED 739 PM EDT SAT AUG 8 2009/ UPDATE/AVIATION... LEAD SW TROUGH EJECTING NEWD ACRS ND FAILING TO MAINTAIN EARLIER SVR CONVN ACRS MN W/THOSE STORMS DIMINISHING ENTIRELY INVOF OF SFC TRIPLE POINT. AMDAR/RUC SNDGS BOTH SHOWING STG THERMAL CAPPING INVERSION THROUGHOUT THE WARM SECTOR W/LTL CU DVLPMNT HERE INDICATIVE OF JUST HOW STABLE THE BNDRY LYR REALLY IS EVEN THOUGH WE ARE SITTING ON A PROVERBIAL POWDER KEG OF POTENTIAL ENERGY. UNFORTUNATELY NO RELIEF FOR PARCHED AREAS OF THE CWA OVERNIGHT OR SUNDAY GIVEN LACK OF LL FOCUS AND HIGHLY DOUBTFUL UPSTREAM DVLPMNT OF MCS SEEN IN 12Z SOLUTIONS RIDING OVERTOP MID LVL RIDGE. 18Z NAM STILL HOLDING OUT WHILE GFS HAD ABANDONED THAT POSSIBILITY AND SIMILAR TO 21Z RUC. THUS WILL DROP ALL PRECIP MENTION ACRS THE FAR N OVERNIGHT AND SUN AM. REMAINDER OF FCST IN GOOD SHAPE. OTHERWISE VFR CONDS XPCD THROUGH THE TAF PD. SOME POTENTIAL FOR LLWS TO DVLP AT KSBN AROUND SUNRISE BUT DURATION/INTENSITY UNCERTAIN PENDING WHETHER OR NOT MIXED LYR INDEED COLLAPSES LIKE SOME NUMERICAL GUIDANCE SUGGESTS. WILL AWAIT NEWER 00Z LOOK AND MAKE A DECISION FOR 06Z ISSUANCE. .PREV DISCUSSION... /ISSUED 337 PM EDT SAT AUG 8 2009/ SHORT TERM... UPR LVL RIDGE OVER THE MS VALLEY WILL MOVE EAST TO THE ERN U.S. BY THU MORNING AS TROF OVER THE ROCKIES LIFTS NE TO THE NRN PLAINS/UPR MIDWEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH STRONG LOW LEVEL ISENT LIFT MOVED OUT OF THE CWA EARLY THIS AFTN. ISOLATED TSTMS MAY REDEVELOP LATE THIS AFTN IN WKLY CAPPED AND MOIST/UNSTABLE WARM SECTOR. ALSO LEFT AN ISOLATED POP IN ACROSS THE NRN PORTION OF THE CWA OVERNIGHT AND EARLY SUNDAY AS WK WAA CONTS ALONG SRN PORTION OF H85 THETA-E RIDGE. OTRWS WITH LACK OF FORCING IN WARM SECTOR AND FAIRLY STRONG CAPPING, WENT WITH A DRY FCST. AS FOR TEMPS, WARMER AND MORE HUMID AIR WAS SURGING INTO THE CWA THIS AFTN. TEMPS UPSTREAM IN THE L-M90S WITH DWPTS IN THE L-M70S. THIS WARM HUMID AIR ALONG WITH DECENT SWLY GRADIENT SHOULD RESULT IN LOWS IN THE L-M70S TONIGHT WITH HIGHS IN THE L-M90S ON SUNDAY. HEAT INDEX FCST TO BE AOA ADVISORY CRITERIA SUNDAY AFTN, BUT HELD OFF ON ISSUING ATTM TO SEE HOW DEWPOINTS RESPOND REST OF THE DAY AND TONIGHT. A LITTLE WEAKER GRADIENT SUNDAY NIGHT MAY ALLOW FOR SLIGHTLY COOLER TEMPS BUT MINS STILL SHOULD HOLD IN THE 70S. LONG TERM... MONDAY MORNING THROUGH EARLY SATURDAY... BROAD AND FLAT RIDGING OVER THE CENTRAL AND EASTERN US WILL PERSIST THROUGH THE PERIOD. THIS WILL ALLOW FOR FAST FLOW NORTH OF THE AREA AND EXPECT THAT THERE WILL BE AMPLE OPPORTUNITIES FOR SHORTWAVES TO DEVELOP IN THE FLOW. THESE SMALL SCALE FEATURES ARE NOT AND WILL NOT BE HANDLED BY THE MODELS...SO THE LOW POPS IN THE LATTER PART OF THE EXTENDED FORECAST WILL LIKELY HAVE TO BE TWEAKED UPWARD OVER TIME. THAT BEING SAID...FEEL IT PRUDENT TO CONTINUE WITH A PERSISTENCE FORECAST AND MAINTAIN POP BELOW 15 PERCENT FROM TUESDAY ON. A WELL PRONOUNCED TROF AND ASSOCIATED SURFACE LOW/FRONTAL BOUNDARY WILL SWEEP INTO THE UPPER MISSISSIPPI RIVER VALLEY LATE IN THE DAY SUNDAY AND ACROSS THE GREAT LAKES BY TUESDAY MORNING. THIS IS THE NEXT CHANCE OF APPRECIABLE RAINFALL. WHILE WE HAVE LOWER 90S FORECAST FOR THE HIGH TEMPERATURE ON MONDAY...THIS MAY BE TOO HIGH AS CLOUD COVER AND MIXING COULD BE ENOUGH TO KNOCK TEMPS DOWN. THIS ALSO PUTS INTO QUESTION THE APPARENT TEMPERATURE - HEAT INDICES - FOR THE DAY MONDAY. THEREFORE HAVE OPTED TO NOT INCLUDE ANY HEADLINES FOR MONDAY. THIS WILL NEED TO BE MONITORED WITH THE LATER FORECASTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...LEWIS AVIATION...SKIPPER UPDATE...HOLSTEN
Hazardous weather outlook, Aug 8, 5:01 AM EDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT SAT AUG 8 2009 LMZ043-046-090915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. A ISOLATED SEVERE STORM IS POSSIBLE LATE MONDAY AND MONDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ005>009-MIZ077>081-OHZ001-002-004-005-090915- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 501 AM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. A ISOLATED SEVERE STORM IS POSSIBLE LATE MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-012>018-020-022>027-032>034-OHZ015-016-024-025-090915- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 501 AM EDT SAT AUG 8 2009 /401 AM CDT SAT AUG 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. A ISOLATED SEVERE STORM IS POSSIBLE LATE MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:40 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 16 hr |
| Aug 9, 4:35 AM EDT | Lakeshore Flood Statement | IWX | 15 hr | |
| Aug 9, 7:42 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 48 min |
Nearby
Small Craft Advisories in Indiana, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.